MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during cataract intraocular lens (iol) implant procedure, iol was missing a handle.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in a.1., a.2., a.3.A, a.3.B, b.3., and b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that iol handle was missing from the implant during insertion.The surgery was completed on same day by using company another lens of same model and diopter.
 
Additional Manufacturer Narrative
Corrected information was provided in d.9., h.3., h.6.And h.11.The lens was returned positioned incorrectly in the lens case inside the lens carton.A small amount of viscoelastic was dried on one haptic and the optic.The other haptic was broken at the haptic/optic junction.The broken haptic was not returned.The lens case rocked slightly when tested.There was no damage observed to the lens case posts.The lens carton has slight crease marks, evidence of damage from an externally applied force.Product history records were reviewed, and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The reported broken haptic damage was observed.The product investigation could not identify a root cause for the reported event.The broken haptic damage was similar in appearance to customer handling and lens case related damage.If a lens becomes misaligned in the lens case, lens damage may occur.A small amount of viscoelastic was observed on the lens.The lens carton was creased, and the lens case rocked slightly when tested.Information was provided that a handle was missing from the implant during insertion.Associated products were not provided.It is unknown if qualified products were used.The instructions for use (ifu) instructs: company foldable intraocular lenses (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is not possible to confirm if the haptic damage occurred during customer handling or due to a potential lens misaligned in the lens case from carton and case damage.Due to the presence of solution on the lens, we are unable to confirm that the damage was present when opened.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to requests for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21332073
Report Number1119421-2025-00321
Device Sequence Number7827177
Product Code POE
UDI-Device Identifier00380652421201
UDI-Public(01)00380652421201(17)280709(11)230712(10)15675673
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15675673
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/06/2025
04/04/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date04/03/2025
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale